MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ROUND ENDOBUTTON 2-HOLE SS; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. ROUND ENDOBUTTON 2-HOLE SS; SCREW, FIXATION, BONE
Model Number 71934990
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that on literature review "screw versus double endobutton fixation of the allograft for arthroscopic anatomic glenoid reconstruction in the treatment of recurrent anterior shoulder dislocation"; 1 patient had a re-dislocation after a glenoid bone repair procedure using a round endobutton device.The dislocation was resolved with a glenoid reconstruction using distal tibia allograft with screw fixation.No further information is available.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no relationship found between the device and the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Per the complaint details, the patient experienced a re-dislocation post glenoid bone repair, where the endobutton device was used.The patient was treated with a revision (a glenoid reconstruction using distal tibia allograft with screw fixation).The images provided in the article (wong et al, 2021) have been interpreted within the text; therefore, no further analysis of the images is required.As of the date of this medical investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the event.The patient impact beyond the reported is not anticipated, as it has been communicated that ¿the patient is doing well post-operatively¿ and no patient injury has been alleged.Therefore, no further clinical/medical assessment can be rendered.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that the correct journal article was not provided for review.As of the date of this medical investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the event.The patient impact beyond the reported cannot be determined.Therefore, no further clinical/medical assessment can be rendered.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
ROUND ENDOBUTTON 2-HOLE SS
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15314546
Report Number1219602-2022-01266
Device Sequence Number17720688
Product Code HWC
UDI-Device Identifier00885556486191
UDI-Public00885556486191
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183232
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71934990
Device Catalogue Number71934990
Device Lot Number17JM17900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer10/30/2022
10/16/2022
03/13/2023
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date10/06/2022
10/17/2022
03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age22 YR
Patient SexFemale
Patient Weight63 KG